Methotrexate overload!

I have just had to be taken off methotrexate (last week ) for 4 weeks as my consultant believes I have been over medicated on it. The last couple of days I have been feeling terrible, wobbly, unbelievably tired, and this morning, nauseous. Does anyone know if this could be down to coming off the methotrexate? My clinic date has been bought forward to 21st June.

I am due to go away for a 2 night break tomorrow, and not sure if I should go or not?

4 Replies

oldestnewest
  • It may be the sudden stopping of the methotrexte, sar1980, but it could possibly be something else like an infection. Has anything else changed in your medication? Has your consultant replaced the methotrexate with anything else (in other words have you just started taking another drug)? Would suggest ringing him for advice first thing tomorrow or, failing that, your GP.

    Whether you go away for your break or not will probably depend on how you are feeling. I hope you manage the trip. Take care!

    Ayla

  • Thank you for your reply. Haven't been replaced by anything else, just taking a 4 week 'holiday' then to restart at 10 mg (instead of my original 30mg). The only thing that has been added is a diuretic, but wouldn't have thought that would make me feel this rubbish?

  • The John Hopkins website says: 'There is no problem with stopping methotrexate abruptly, with the exception that you might flare if you indeed have active disease. Talk to your rheumatologist.' So it seems there may be something else going on with you. I think I would ask your rheumy tomorrow, just to check and be sure. After that, if you still feel rubbish, maybe get your GP to check you over? Good luck, it can't be nice feeling this bad.

    Ayla

  • When I came off methotrexate just as suddenly, I felt much better! So, like everyone else, I do think that you should ring your rheumatologist, as you may have started an infection and/or flare. I do hope you feel well enough to go on your break though - we all need them, even more than we did before!

You may also like...